Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 59, NWS Denver/Boulder, CO

September 12, 2013Arapahoe County, Denver County, Douglas County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Sep 12, 2013, 5:04 PM MDT for Arapahoe County, Denver County, Douglas County, Colorado. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2013, 5:04 PM MDT (23:04 UTC)
Expired
Sep 12, 2013, 9:00 PM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO

The radar

The Denver radar (KFTG), 37 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 8:00 PM MDTHEAVY RAIN 11.882 Nw Aurora, COSINCE NOON YESTERDAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WGUS55 KBOU 122304
FFWBOU
COC005-031-035-130300-
/O.NEW.KBOU.FF.W.0059.130912T2304Z-130913T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
504 PM MDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  EASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO...
  SOUTHEAST DENVER COUNTY IN NORTHEAST COLORADO...

* UNTIL 900 PM MDT

* AT 458 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THAT MODERATE TO HEAVY RAIN WAS FALLING IN A BAND THAT STRETCHED 
  FROM NORTHWEST AURORA ACROSS CENTENNIAL AND SOUTH TO CASTLE ROCK.  
  ONE-HALF TO THREE QUARTERS OF AN INCH OF RAIN HAS FALLEN SINCE 4 
  PM...BUT GROUND IS SATURATED FROM THE RECENT RAINS...AND AREAS OF 
  AURORA ARE INUNDATED FROM THE HEAVY RAIN EARLIER TODAY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DENVER...SOUTHWESTERN AURORA...CENTENNIAL...EASTERN HIGHLANDS
  RANCH...CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...
  FRANKTOWN...SURREY RIDGE...THE PINERY...BEVERLY HILLS...BUCKLEY
  AFB...SEDALIA AND PERRY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

AS THE BAND OF RAINFALL REMAINS OVER THE WARNED AREA THIS 
EVENING...RAPID STREAM RISES AND FLOODING OF ROADWAYS AND URBAN 
AREAS CAN BE EXPECTED. 
 
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3975 10496 3974 10470 3927 10471 3924 10495

$$

DANKERS
2 follow-up statements
252 
WGUS75 KBOU 130022
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
622 PM MDT THU SEP 12 2013

COC005-031-035-130300-
/O.CON.KBOU.FF.W.0059.000000T0000Z-130913T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-DOUGLAS CO-DENVER CO-
622 PM MDT THU SEP 12 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR
WESTERN ARAPAHOE...EASTERN DOUGLAS AND SOUTH CENTRAL DENVER
COUNTIES...

AT 617 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT LIGHT TO MODERATE RAIN HAS BEEN FALLING OVER AURORA AND 
NORTHEAST DOUGLAS COUNTY FOR THE PAST HOUR.  RAINFALL AMOUNTS HAVE 
BEEN LESS THAN ONE-QUARTER OF AN INCH.  HOWEVER...MANY PARTS OF 
AURORA ARE INUNDATED FROM RAINFALL EARLIER TODAY...SO URBAN FLOODING 
CONTINUES IN THOSE AREAS.  
  
URBAN FLOODING IS EXPECTED TO CONTINUE IN THE AURORA AREA THROUGH 
THE EVENING.  ADDITIONAL RAINSHOWERS MAY MOVE INTO NORTHEAST DOUGLAS 
COUNTY THROUGH 8 PM WHICH MAY STILL CAUSE FLASH FLOODING PROBLEMS TO 
THE EAST AND NORTHEAST OF CASTLE ROCK.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DENVER...SOUTHWESTERN AURORA...CENTENNIAL...EASTERN HIGHLANDS
RANCH...CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...
FRANKTOWN...SURREY RIDGE...THE PINERY...BEVERLY HILLS...BUCKLEY
AFB...SEDALIA AND PERRY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3975 10496 3974 10470 3927 10471 3924 10495

$$

DANKERS
407 
WGUS75 KBOU 130149
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
749 PM MDT THU SEP 12 2013

COC005-031-035-130154-
/O.CAN.KBOU.FF.W.0059.000000T0000Z-130913T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-DOUGLAS CO-DENVER CO-
749 PM MDT THU SEP 12 2013

...THE FLASH FLOOD WARNING FOR WESTERN ARAPAHOE...EASTERN DOUGLAS AND
SOUTH CENTRAL DENVER COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED.  HOWEVER...AURORA AND PARTS OF SOUTHEAST 
DENVER REMAIN INUNDATED FROM THE EXCESSIVE RAINFALL THAT HAS FALLEN 
IN THE PAST 24 HOURS.  AN AREAL FLOOD WARNING REMAINS IN EFFECT OVER 
DENVER AND AURORA THROUGH 730 AM TOMORROW MORNING.  TRAVEL AROUND 
AURORA IS DISCOURAGED DUE TO FLOODED ROADWAYS.  

ELSEWHERE...NO FLOODING PROBLEMS ARE EXPECTED OVER NORTHERN DOUGLAS 
COUNTY. 

LAT...LON 3975 10496 3974 10470 3927 10471 3924 10495

$$

DANKERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:32 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 12, 3:32 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
332 PM MDT THU SEP 12 2013

.SHORT TERM...MAJOR FLOODING EVENT CONTINUES ACROSS FOOTHILLS AND
MUCH OF THE URBAN CORRIDOR AS SOUTHERLY FLOW ALOFT PERSISTS IN
PUSHING MOISTURE INTO THE AREA. GPS MEASURED PRECIPITABLE WATER
VALUES HOLDING THEIR OWN AROUND 1.25 INCHES OVER DENVER AREA WITH
HIGHER AMOUNTS NORTH AND SOUTH /PUEBLO A WHOPPING 1.42 AND
CLIMBING AT 21Z/. RAIN WILL GO THROUGH MUCH OF THE NIGHT IN THE
FOOTHILLS AND URBAN CORRIDOR WITH LESS COVERAGE OVER THE FAR
NORTHEAST PLAINS AND GRAND/JACKSON/SUMMIT COUNTIES. DPROG/DT OF
HRRR MODEL SHOWS THAT ITS LATER RUNS HAVE BACKED OFF ON TOTAL
PRECIPITATION AMOUNTS ALTHOUGH THEY ARE STILL SUBSTANTIAL...
ESPECIALLY GIVEN THE CURRENT CONDITIONS. THAT MODEL AS WELL AS
RAP STARTING TO FOCUS SOME HEAVIER PRECIPITATION FURTHER SOUTH IN
THE FOOTHILLS AS WELL AS ATOP THE PALMER DIVIDE IN WESTERN ELBERT
COUNTY FOR TONIGHT. THESE AREAS ALREADY IN THE FLASH FLOOD WATCH
WHICH IS NOT BEING CHANGED IN EITHER TIME OR AREAL EXTENT AT THIS
TIME. MODELS SUGGESTING THE PRECIPITATION FOCUS MAY BE FURTHER
EAST ON THE PLAINS TOMORROW AS QG LIFT ASSOCIATED WITH GREAT BASIN
LOW AFFECTS THOSE AREAS.

.LONG TERM...SLIGHTLY DRIER AND MORE SUBSIDENT AIRMASS TO SPREAD
ACROSS REGION FRIDAY EVENING AS SHORTWAVE MOVES EAST OF COLORADO.
THIS WILL RESULT IN A DECREASE IN SHOWERS AND THUNDERSTORMS...
ESPECIALLY ALONG THE FOOTHILLS WHERE LOCAL DOWNSLOPE WINDS WILL
LIMIT ACTIVITY. BRIEF MODERATE RAINFALL WILL BE POSSIBLE...
ESPECIALLY NEAR THE FOOTHILLS. ON SATURDAY...UPPER TROUGH MOVES
INTO NORTHERN GREAT BASIN WITH FLOW ALOFT BECOMING WESTERLY.
AIRMASS TO BECOME DRIER AS NOTED BY A DECREASE IN PRECIPITABLE
WATER VALUES. STILL SOME CHANCE FOR SHOWERS AND THUNDERSTORMS BY
AFTERNOON...PARTICULARLY ACROSS MOUNTAINS AS WELL AS IN AND NEAR
FOOTHILLS...ONCE AIRMASS BECOMES UNSTABLE. AIRMASS TO BECOME
SLIGHTLY WARMER WITH HIGHS WARMING TO NEAR 80 DEGREES ACROSS THE
PLAINS. SHOWERS AND STORMS TO DECREASE DURING THE EVENING WITH THE
CHANCE FOR SHOWERS CONTINUING OVERNIGHT WITH SOME INCREASE IN MID
LEVEL QG ASCENT. FOR SUNDAY...UPPER TROUGH TO MOVE ACROSS WYOMING
WITH INCREASING MID LEVEL QG ASCENT OVER COLORADO. FRONT TO MOVE
ACROSS PLAINS DURING THE MORNING WITH INCREASING UPSLOPE. LIFT
AND UPSLOPE COMBINING WITH DECENT MOISTURE TO INCREASE CHANCES FOR
SHOWERS AND THUNDERSTORMS...ESPECIALLY IN AND NEAR FOOTHILLS
WHERE UPSLOPE WILL BE BEST. MODERATE TO BRIEF HEAVY RAIN WILL BE
POSSIBLE DURING THE AFTERNOON. FLOOD THREAT APPEARS LOW AT THIS
TIME. TEMPERATURES TO COOL ABOUT 5 DEGREES CELSIUS ACROSS THE
PLAINS...WITH LITTLE CHANGE OVER MOUNTAINS. ON MONDAY...TROUGH TO
MOVE INTO NORTHERN AND CENTRAL PLAINS WITH AXIS OVER EASTERN
WYOMING. FLOW ALOFT BECOMES NORTHWESTERLY AS SLIGHTLY DRIER AND
MORE SUBSIDENT AIR MOVES INTO COLORADO. THUS THE CHANCE FOR SHOWERS
AND THUNDERSTORMS TO DECREASE...WITH THE BEST CHANCE ACROSS THE
MOUNTAINS. TEMPERATURES LOOK TO WARM BACK TO NEAR 80 DEGREES
ACROSS THE PLAINS.

FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY...WEST TO SOUTHWEST
FLOW ALOFT TO PREVAIL AS UPPER TROUGH MOVES INTO THE PACIFIC
NORTHWEST. AIRMASS TO BECOME DRIER AND SLIGHTLY WARMER THOUGH
ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE HIGH COUNTRY. SOME COOLING NOTED THURSDAY
AS MODELS SHOW FRONT MOVING ACROSS PLAINS. AIRMASS LOOKS
STABLE...WILL KEEP THE SLIGHT CHANCE OF STORMS OVER THE HIGH
COUNTRY.

&&

.AVIATION...STRATUS...SHOWERS AND SOME FOG THE MAIN STORY FOR MOST
OF THE PERIOD WITH FREQUENT LOW CEILINGS AND VISIBILITIES. SOME
IMPROVEMENT IN THESE PARAMETERS LATER FRIDAY MORNING AND PRESENT
THINKING SUGGESTS LESS RAIN AT THE TERMINALS BY FRIDAY AFTERNOON.
EASTERLY WINDS THROUGH TONIGHT AND MOST OF FRIDAY.

&&

.HYDROLOGY...MOST AREAS IN THE FOOTHILLS...CERTAINLY NORTH OF
INTERSTATE 70...ARE EXPERIENCING SIGNIFICANT FLOODING IMPACTS
FROM THE RECENT RAINS. WITH MORE PRECIPITATION EXPECTED OVERNIGHT
SITUATION WILL IMPROVE LITTLE. LESS PRECIPITATION ACTIVITY IN THE
BURN AREAS FRIDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH LATE
TONIGHT FOR COZ035-036-038>041-043.

&&

SHORT TERM...ET
LONG TERM....D-L
AVIATION...ET
Hazardous weather outlook, Sep 12, 11:05 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1105 AM MDT THU SEP 12 2013

COZ030>051-131715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1105 AM MDT THU SEP 12 2013

...MAJOR FOOTHILLS AND URBAN CORRIDOR FLOODING EVENT ONGOING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE
AFTERNOON AND OVERNIGHT IN MANY AREAS EAST OF THE MOUNTAINS
...ESPECIALLY IN AND CLOSE TO THE FOOTHILLS.  MAJOR AMOUNTS OF
RAIN OVER THE LAST SEVERAL DAYS HAVE SATURATED SOILS IN MANY
FOOTHILL AND URBAN CORRIDOR LOCATIONS AND ADDITIONAL RAINFALL IN
THESE LOCATIONS TODAY AND TONIGHT WILL ONLY EXACERBATE AN ALREADY
SERIOUS SITUATION. THE HIGH PARK AND FOUR MILE BURN AREAS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE HEAVY RAINS.

LOCATIONS IN JACKSON AND GRAND COUNTIES AND THE FAR NORTHEAST
PLAINS STILL HAVE A CHANCE OF RAIN TODAY AND TONIGHT BUT THE
THREAT OF FLOODING IN THOSE LOCATIONS IS LOWER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED ON FRIDAY WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOMEWHAT DRIER AND WARMER
CONDITIONS ARE EXPECTED ON SATURDAY. THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY ALONG THE FRONT RANGE
WITH THE PASSAGE OF A COLD FRONT. DRIER AND WARMER CONDITIONS
SHOULD RETURN TO THE REGION NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE
APPRECIATED.

In the hours before

Local storm report, Sep 12, 2:07 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
207 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HEAVY RAIN       GENESEE                 39.69N 105.27W
09/11/2013  M4.15 INCH       JEFFERSON          CO   TRAINED SPOTTER

            48 HOUR RAINFALL TOTAL

0600 PM     HEAVY RAIN       5 NE NORTHGLENN         39.96N 104.91W
09/11/2013  M2.10 INCH       ADAMS              CO   NWS EMPLOYEE

            SINCE NOON YESTERDAY

0628 PM     HEAVY RAIN       ERIE                    40.03N 105.05W
09/11/2013  M2.50 INCH       WELD               CO   BROADCAST MEDIA

            PAST TWO HOURS.

0650 PM     FLASH FLOOD      2 SE NIWOT              40.08N 105.13W
09/11/2013                   BOULDER            CO   NWS EMPLOYEE

            WATER AT A DEPTH OF 9 TO 12 INCHES DEEP AND 50 FEET WIDE
            WAS RUNNING OVER THE INTERSECTION OF 95TH STREET AND
            LOOKOUT ROAD.

0700 PM     HEAVY RAIN       5 NE BOULDER            40.08N 105.18W
09/11/2013  M4.03 INCH       BOULDER            CO   TRAINED SPOTTER

            1.41 INCHES PAST 12 HOURS

0803 PM     HEAVY RAIN       1 NW LOUISVILLE         39.98N 105.15W
09/11/2013  M1.10 INCH       BOULDER            CO   TRAINED SPOTTER

            PAST HOUR

0830 PM     HEAVY RAIN       7 E FORT COLLINS        40.56N 104.93W
09/11/2013  M1.05 INCH       WELD               CO   TRAINED SPOTTER

            PAST 25 MINUTES

0846 PM     HEAVY RAIN       SUPERIOR                39.93N 105.15W
09/11/2013  M1.90 INCH       BOULDER            CO   TRAINED SPOTTER

            1.3 INCHES SINCE 5 PM

0914 PM     HEAVY RAIN       LYONS                   40.22N 105.27W
09/11/2013  M3.50 INCH       BOULDER            CO   BROADCAST MEDIA

            PAST 24 HOURS

0920 PM     HEAVY RAIN       2 SE BOULDER            40.01N 105.22W
09/11/2013  M3.35 INCH       BOULDER            CO   MESONET

            PAST 6 HOURS

1000 PM     HEAVY RAIN       13 NW GOLDEN            39.87N 105.39W
09/11/2013  M2.31 INCH       JEFFERSON          CO   TRAINED SPOTTER

            PAST 16 HOURS. BEAVER CREEK IS BANKFULL. COAL CREEK IS
            OVERBANK AND WASHING OVER HWY 72 AT TWIN SPRUCE

1000 PM     HEAVY RAIN       5 E BOULDER             40.03N 105.16W
09/11/2013  M6.29 INCH       BOULDER            CO   TRAINED SPOTTER

            2.35 INCHES PAST 3 HOURS. THE 6.29 INCHES IS THE TOTAL SO
            FAR SINCE 5 PM MONDAY

1000 PM     FLASH FLOOD      BOULDER                 40.03N 105.25W
09/11/2013                   BOULDER            CO   EMERGENCY MNGR

            3RD ST AND CANYON AND EASTBOUND BASELINE AT FOOTHILLS
            HAVE PARTIAL CLOSURES DUE TO DEBRIS. FLOODING AT 9TH AND
            BALSAM.

1025 PM     FLASH FLOOD      9 S BOULDER             39.90N 105.25W
09/11/2013                   JEFFERSON          CO   EMERGENCY MNGR

            FLOODING AND DEBRIS HIGHWAY 72 WEST OF HIGHWAY 93 AT THE
            BASE OF COAL CREEK CANYON

1038 PM     HEAVY RAIN       3 E LAFAYETTE           39.99N 105.04W
09/11/2013  M4.52 INCH       BROOMFIELD         CO   TRAINED SPOTTER

            2.97 INCHES SO FAR TODAY

1038 PM     FLASH FLOOD      5 W BOULDER             40.03N 105.35W
09/11/2013                   BOULDER            CO   TRAINED SPOTTER

            INGRAM GULCH IS CLOSED AND WATER IS NOW FLOWING OVER GOLD
            RUN ROAD.

1039 PM     FLASH FLOOD      18 WNW FORT COLLINS     40.65N 105.39W
09/11/2013                   LARIMER            CO   TRAINED SPOTTER

            HIGHWAY 14 FROM RUSTIC TO TEDS PLACE IS CLOSED DUE TO
            FLOODING AND DEBRIS

1039 PM     FLASH FLOOD      12 N FORT COLLINS       40.73N 105.07W
09/11/2013                   LARIMER            CO   TRAINED SPOTTER

            ROAD CLOSED DUE TO WATER OVER THE ROAD

1100 PM     FLASH FLOOD      8 WSW LOVELAND          40.37N 105.21W
09/11/2013                   LARIMER            CO   TRAINED SPOTTER

            4.12 INCHES OF RAIN PAST 4 HOURS. ROADS ARE WASHED OUT

1115 PM     FLASH FLOOD      5 E LAPORTE             40.62N 105.03W
09/11/2013                   LARIMER            CO   LAW ENFORCEMENT

            ROAD CLOSED AT 27E AND 25E BETWEEN 52E AND 54E DUE TO
            FLASH FLOODING.

1126 PM     HEAVY RAIN       5 E BOULDER             40.03N 105.16W
09/11/2013  M6.65 INCH       BOULDER            CO   TRAINED SPOTTER

            STORM TOTAL SINCE MONDAY WITH 0.36 INCHES PAST HOUR

1130 PM     HEAVY RAIN       2 SSW NIWOT             40.07N 105.17W
09/11/2013  M2.93 INCH       BOULDER            CO   TRAINED SPOTTER

            STORM TOTAL SO FAR WITH 0.79 INCHES PAST HOUR

1130 PM     HEAVY RAIN       3 W FORT COLLINS        40.56N 105.13W
09/11/2013  M2.51 INCH       LARIMER            CO   TRAINED SPOTTER

            STORM TOTAL SINCE MONDAY. 1.53 INCHES PAST 15 HOURS

1210 AM     HEAVY RAIN       1 NW BOULDER            40.04N 105.26W
09/12/2013  M5.50 INCH       BOULDER            CO   TRAINED SPOTTER

            4.00 INCHES PAST 4 HOURS

0101 AM     HEAVY RAIN       5 NE WARD               40.12N 105.44W
09/12/2013  M6.16 INCH       BOULDER            CO   TRAINED SPOTTER

            SINCE MONDAY. 4.04 INCHES FROM MIDNIGHT TO MIDNIGHT ON
            THE 11TH

0102 AM     FLASH FLOOD      JAMESTOWN               40.12N 105.39W
09/12/2013                   BOULDER            CO   EMERGENCY MNGR

            *** 1 FATAL *** MULTIPLE HOMES COLLAPSED AND DESTROYED
            NEAR JAMESTOWN.

0124 AM     FLASH FLOOD      BOULDER                 40.03N 105.25W
09/12/2013                   BOULDER            CO   TRAINED SPOTTER

            SIGNIFICANT FLOODING AT THE JUSTICE CENTER IN DOWNTOWN
            BOULDER

0130 AM     HEAVY RAIN       2 S ESTES PARK          40.34N 105.52W
09/12/2013  M2.22 INCH       LARIMER            CO   TRAINED SPOTTER

            PAST 2 HOURS

0220 AM     HEAVY RAIN       LYONS                   40.22N 105.27W
09/12/2013  M2.80 INCH       BOULDER            CO   TRAINED SPOTTER

            SINCE 6 30 PM LAST NIGHT

0228 AM     FLASH FLOOD      BOULDER                 40.03N 105.25W
09/12/2013                   BOULDER            CO   TRAINED SPOTTER

            WATER TO A DEPTH OF 2 TWO FEET RUNNNG DOWN THE HAWTHORNE
            ST IN THE NORTHERN PART OF BOULDER

0236 AM     HEAVY RAIN       9 WNW LYONS             40.27N 105.43W
09/12/2013  E0.00 INCH       LARIMER            CO   TRAINED SPOTTER

            ONE OF THE FOUR DAMS IN THE BIG ELK MEADOWS AREA HAS
            BREACHED WHICH MAY COMPROMISE THE OTHER DAMS.

0400 AM     FLASH FLOOD      6 N BOULDER             40.11N 105.25W
09/12/2013                   BOULDER            CO   EMERGENCY MNGR

            20 FT WALL OF WATER MOVED DOWN LEFT HAND CANYON. A
            FIREFIGHTER WAS TRAPPED IN A TREE BUT HAS BEEN RESCUED.

0505 AM     HEAVY RAIN       1 W FIRESTONE           40.12N 104.95W
09/12/2013  M4.80 INCH       WELD               CO   NWS EMPLOYEE

            LOTS OF RAIN WITH COUNTY ROAD 18 AND 20 FLOODED. ROADS
            PARALLEL TO I-25 AROUND COUNTY ROAD 11 FLOODED 6-8 INCHES
            DEEP

0508 AM     FLASH FLOOD      JAMESTOWN               40.12N 105.39W
09/12/2013                   BOULDER            CO   EMERGENCY MNGR

            SEVERAL MAJOR CREEK FLOODED WITH PEOPLE TRAPPED. CREEKS
            INCLUDE COAL CREEK, LEFT HAND CANYON, 4 MILE CREEK, SAINT
            VRAIN. PEOPLE ARE REPORTED TO BE TRAPPED ON THEIR ROOFS.

0542 AM     HEAVY RAIN       2 NE THORNTON           39.92N 104.93W
09/12/2013  M2.82 INCH       ADAMS              CO   TRAINED SPOTTER

            2.82 INCHES OF RAIN IN THE LAST 24 HOURS WITH A 5.37 INCH
            STORM TOTAL

0542 AM     HEAVY RAIN       1 SSW LAFAYETTE         39.99N 105.10W
09/12/2013  M3.50 INCH       BOULDER            CO   TRAINED SPOTTER

            HEAVY RAIN WITH 3 FEET OF FLOODING IN SOME AREAS.

0542 AM     HEAVY RAIN       1 SE FREDERICK          40.09N 104.93W
09/12/2013  M6.15 INCH       WELD               CO   NWS EMPLOYEE

            6.15 INCHES SINCE 9 PM LAST NIGHT WITH 7.15 STORM TOTAL.

0655 AM     HEAVY RAIN       3 W JAMESTOWN           40.11N 105.44W
09/12/2013  M4.54 INCH       BOULDER            CO   TRAINED SPOTTER

            1 HOUR TOTAL IS 1.07 WITH A 24 HOUR TOTAL OF 4.54 AND
            SINCE MONDAY HAVE RECEIEVD 7.24 INCHES

0722 AM     HEAVY RAIN       1 SSE ESTES PARK        40.36N 105.51W
09/12/2013  M6.32 INCH       LARIMER            CO   TRAINED SPOTTER

0728 AM     HEAVY RAIN       3 S ESTES PARK          40.33N 105.52W
09/12/2013  M6.00 INCH       LARIMER            CO   TRAINED SPOTTER

            6 INCHES IN THE PAST 48 HOURS

0728 AM     HEAVY RAIN       ARVADA                  39.82N 105.11W
09/12/2013  M2.82 INCH       JEFFERSON          CO   NWS EMPLOYEE

            TOTAL RAINFAL 2.82 SINCE MONDAY

0744 AM     HEAVY RAIN       7 N GLEN HAVEN          40.55N 105.44W
09/12/2013  M5.20 INCH       LARIMER            CO   TRAINED SPOTTER

0750 AM     FLOOD            LONGMONT                40.17N 105.11W
09/12/2013                   BOULDER            CO   EMERGENCY MNGR

            CITY OF LONGMONT SEEING FLOODING WITH LEFT HAND CREEK
            AREA BEING EVACUATED

0809 AM     HEAVY RAIN       1 WNW ELDORADO SPRINGS  39.93N 105.28W
09/12/2013  M4.95 INCH       BOULDER            CO   TRAINED SPOTTER

            4.95 INCHES OF RAIN IN 24 HOURS WITH A 3 DAY TOTAL OF
            7.71 INCHES

0814 AM     HEAVY RAIN       2 ENE FORT COLLINS      40.57N 105.04W
09/12/2013  M3.57 INCH       LARIMER            CO   TRAINED SPOTTER

0828 AM     HEAVY RAIN       5 NE NORTHGLENN         39.96N 104.91W
09/12/2013  M3.08 INCH       ADAMS              CO   NWS EMPLOYEE

            24 HOUR TOTAL IS 3.08 INCHES WITH A 14 HOUR TOTAL OF 4.53

0912 AM     HEAVY RAIN       1 WNW AURORA            39.71N 104.84W
09/12/2013  E8.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            ESTIMATED 8 INCHES SINCE MONDAY

0942 AM     HEAVY RAIN       1 NNW ERIE              40.04N 105.06W
09/12/2013  M8.00 INCH       BOULDER            CO   TRAINED SPOTTER

1007 AM     HEAVY RAIN       2 NW AURORA             39.71N 104.84W
09/12/2013  M4.30 INCH       ARAPAHOE           CO   TRAINED SPOTTER

1007 AM     FLOOD            LONGMONT                40.17N 105.11W
09/12/2013                   BOULDER            CO   NWS EMPLOYEE

            ST VRAIN ROAD AND HYGIENE ROAD ARE FLOODED

1007 AM     FLOOD            2 W AURORA              39.69N 104.85W
09/12/2013                   ARAPAHOE           CO   COCORAHS

            3.80 INCHES OF RAIN IN THE PAST 5 HOURS. FLOODING OVER
            MISSISSIPPI AVE

0150 PM     HEAVY RAIN       2 ENE BROOMFIELD        39.95N 105.03W
09/12/2013  M4.01 INCH       BROOMFIELD         CO   COCORAHS

            4.01 INCHES WITH 1 INCH IN THE PAST 6 HOURS.

0150 PM     HEAVY RAIN       2 NW AURORA             39.71N 104.84W
09/12/2013  M11.50 INCH      ARAPAHOE           CO   TRAINED SPOTTER

0206 PM     FLOOD            VIRGINIA DALE           40.95N 105.35W
09/12/2013                   LARIMER            CO   PUBLIC

            MILE MARKER 379 ALONG HIGHWAY 287 IS FLOODED ACROSS THE
            HIGHWAY

&&

KBOWEN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 6:36 PM MDTFlash Flood WarningBOUBoulder, Broomfield, Weld3 hr
Sep 11, 7:02 PM MDTFlash Flood WarningBOUBoulder3 hr
Sep 11, 7:23 PM MDTAreal Flood AdvisoryBOULarimer, Weld3 hr
Sep 11, 7:58 PM MDTFlash Flood WarningBOUAdams, Boulder, Broomfield, Weld3 hr
Sep 11, 8:25 PM MDTFlash Flood WarningBOULarimer3 hr
Sep 11, 8:28 PM MDTAreal Flood AdvisoryBOULarimer2 hr
Sep 11, 8:31 PM MDTAreal Flood AdvisoryBOUWashington119 min
Sep 11, 9:46 PM MDTFlash Flood WarningBOUBoulder, Jefferson3 hr
Sep 11, 9:47 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver3 hr
Sep 11, 9:53 PM MDTAreal Flood WarningBOUAdams, Weld3 hr
Sep 11, 10:01 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver3 hr
Sep 11, 10:16 PM MDTAreal Flood AdvisoryBOULarimer, Weld3 hr
Sep 11, 10:28 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Sep 11, 10:49 PM MDTFlash Flood WarningBOULarimer5 hr
Sep 11, 11:16 PM MDTFlash Flood Warning EmergencyBOUBoulder, Jefferson5 hr
Sep 11, 11:42 PM MDTFlash Flood WarningBOUBroomfield3 hr
Sep 12, 12:02 AM MDTRiver Flood WarningBOUBoulder6 hr
Sep 12, 12:02 AM MDTRiver Flood WarningBOUBoulder2 hr
Sep 12, 12:02 AM MDTRiver Flood WarningBOUBoulder17 hr
Sep 12, 12:31 AM MDTFlash Flood WarningBOULarimer, Weld4 hr
Sep 12, 12:37 AM MDTAreal Flood AdvisoryBOUAdams, Weld3 hr
Sep 12, 12:59 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Denver3 hr
Sep 12, 2:04 AM MDTFlash Flood WarningBOUWeld3 hr
Sep 12, 2:34 AM MDTFlash Flood WarningBOULarimer3 hr
Sep 12, 2:50 AM MDTAreal Flood AdvisoryBOUAdams3 hr
Sep 12, 3:07 AM MDTFlash Flood Warning EmergencyBOUWeld4 hr
Sep 12, 4:10 AM MDTFlash Flood WarningBOUBoulder3 hr
Sep 12, 4:18 AM MDTFlash Flood WarningBOULarimer3 hr
Sep 12, 4:20 AM MDTFlash Flood Warning EmergencyBOUAdams3 hr
Sep 12, 4:36 AM MDTRiver Flood AdvisoryBOULarimer6 hr
Sep 12, 5:00 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more40 hr
Sep 12, 5:24 AM MDTAreal Flood AdvisoryBOUAdams, Denver3 hr
Sep 12, 5:59 AM MDTAreal Flood WarningBOULarimer9 hr
Sep 12, 6:01 AM MDTFlash Flood WarningBOUAdams, Denver3 hr
Sep 12, 6:09 AM MDTRiver Flood WarningBOUAdams20 hr
Sep 12, 6:09 AM MDTRiver Flood WarningBOUWeld9 days
Sep 12, 6:09 AM MDTRiver Flood WarningBOUMorgan6 days
Sep 12, 6:09 AM MDTRiver Flood WarningBOULogan, Morgan, Washington8 days
Sep 12, 6:19 AM MDTRiver Flood WarningBOULarimer14 hr
Sep 12, 6:52 AM MDTFlash Flood WarningBOUWeld3 hr
Sep 12, 6:55 AM MDTFlash Flood WarningBOUAdams3 hr
Sep 12, 7:05 AM MDTFlash Flood WarningBOULarimer3 hr
Sep 12, 7:06 AM MDTRiver Flood WarningBOULarimer5 days
Sep 12, 7:12 AM MDTFlash Flood WarningBOUBoulder3 hr
Sep 12, 7:24 AM MDTFlash Flood WarningBOUArapahoe3 hr
Sep 12, 7:32 AM MDTAreal Flood AdvisoryBOUArapahoe3 hr
Sep 12, 8:28 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Jefferson and 2 more12 hr
Sep 12, 8:36 AM MDTFlash Flood WarningBOUBoulder3 hr
Sep 12, 9:02 AM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver3 hr
Sep 12, 9:12 AM MDTFlash Flood WarningBOUArapahoe, Denver3 hr
Sep 12, 9:51 AM MDTFlash Flood WarningBOULarimer3 hr
Sep 12, 10:02 AM MDTFlash Flood WarningBOUBoulder3 hr
Sep 12, 10:44 AM MDTFlash Flood WarningBOULarimer3 hr
Sep 12, 10:58 AM MDTRiver Flood WarningBOUWeld6 days
Sep 12, 12:04 PM MDTRiver Flood WarningBOUBoulder19 hr
Sep 12, 12:14 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver3 hr
Sep 12, 12:35 PM MDTFlash Flood WarningBOULarimer9 hr
Sep 12, 1:42 PM MDTFlash Flood WarningBOULarimer3 hr
Sep 12, 3:13 PM MDTAreal Flood AdvisoryBOUArapahoe, Elbert3 hr
Sep 12, 3:29 PM MDTFlash Flood Warning EmergencyBOUBoulder, Jefferson8 hr
Sep 12, 4:35 PM MDTRiver Flood WarningBOULarimer4 hr
Sep 12, 4:35 PM MDTRiver Flood WarningBOULarimer4 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.